View Single Post
Old 02-11-2008, 09:30 AM   #1
lives2sing lives2sing is offline
Newbie
(female)
 
Join Date: Feb 2008
Location: St Louis, Missouri
Posts: 4
lives2sing HB User
Unhappy lupus rash & prednisone = frustrated

Hi all, I'm new to this board and glad to have found it!

Last month my typical ACLE rash appeared on my back, shoulders and arms. I've had this before many times. Diagnosed with SCLE by biopsy, then SLE with Schogren's for 15+ years. I'm maxed out on meds ... CellCept (was on methotrexate 3 years and that was just awful), Dapsone, Plaquenil. WHY I have a photosensitive rash showing up in the middle of a cold winter is beyond understanding. I wear sun protection year-round. I avoid the sun. I wear a hat. I wear expensive clothes with sunblock.

Anyway, what's driving me totally nutzoid is that when this rash shows up, the ONLY thing that will eventually get rid of it is prednisone. I HATE THIS DRUG. Been on 20 mg for 4 weeks and it's not working. I've been on as much as 80 mg in the past, along with everything else when I'm in an official flare-up. I have a new rheumatologist who recently did labs and says that clinically, I'm in remission ... even with this stupid rash. Aside from the rash, I really don't have any typical signs of a flare and I'm grateful for that. Usually I run a low temp, have joint aches, extreme lethargy, anemia, dry mouth, dry eyes, elevated SED, dysphagia, pleurisy at times, and ... my favorite ... serious brain fog and confusion. She suggested I see my dermatologist and I made an appointment.

I'm so so so frustrated and angry. What's the point of being on all this other medication if steroids are the only thing that will control the rash!!! Steroids give me the shakes constantly and my family/friends tread carefully around me because I get crabby, emotional, paranoid and even more foggy.

Does anybody out there have this type of problem? I feel so isolated from the rest of the world.